Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatr Dermatol. 2010 Jan-Feb;27(1):103-4. doi: 10.1111/j.1525-1470.2009.01064.x.

Reactions to Aquaphor: is bisabolol the culprit?

Author information

1
University of California, San Diego-Rady Children's Hospital, California 92123, USA. sjacob@contactderm.net

Abstract

Bisabolol is a sesquiterpene alcohol compound derived from the German chamomile plant, a member of the Compositae family. Only two case reports of adults with allergic contact dermatitis to this chemical exist in the literature, and we describe three more cases of children with recalcitrant atopic dermatitis found to have potential allergic contact dermatitis to bisabolol- a component of the Aquaphor emollient they were using to treat their atopic dermatitis. Of note, Compositae dermatitis has been shown to have a higher prevalence in children with atopic dermatitis, so it is important for physicians to be aware of the potential allergens (like bisabolol) in products they are recommending as first line treatments.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center